Antidepressants (SSRIs, SNRIs, MAOs, TCAs, TeCAs)

Discussion in 'Treatments' started by Pat, May 10, 2012.

    1. Koz
      Dreaming

      Koz Member

      Tinnitus Since:
      2009
      Cause of Tinnitus:
      Loud Music via headphones + loud concerts no earplugs
      Hey @serendipity1996 - would you say it's effective for anxiety and how long did it take for you to feel effects?
       
      • Like Like x 1
    2. serendipity1996
      No Mood

      serendipity1996 Member Podcast Patron Hall of Fame

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      Unknown but suspect noise-induced
      I first started taking it 4 years ago - it took a couple of weeks to kick in but it got me out of a depressive episode.
       
    3. Koz
      Dreaming

      Koz Member

      Tinnitus Since:
      2009
      Cause of Tinnitus:
      Loud Music via headphones + loud concerts no earplugs
      I see, my Doctor wants to prescribe it for anxiety. I am not depressed but I do get severe anxiety sometimes hence why I was asking if it did anything for any anxiety you may have had.
       
    4. weab00
      Alone

      weab00 Member Benefactor

      Location:
      depression-ville
      Tinnitus Since:
      04/2019
      Cause of Tinnitus:
      noise, whiplash; 08/20 H
      Ultimately I have changed my mind about ADs. I am going to try to naturally help my depression through exercise, diet, sleep, etc. rather than relying on the pill.
       
      • Like Like x 1
    5. serendipity1996
      No Mood

      serendipity1996 Member Podcast Patron Hall of Fame

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      Unknown but suspect noise-induced
      I was on 15 mg initially and then upped to 30 mg which helped more but I still get anxious (although to be fair this was exacerbated mainly by stressful events in my life).
       
    6. Koz
      Dreaming

      Koz Member

      Tinnitus Since:
      2009
      Cause of Tinnitus:
      Loud Music via headphones + loud concerts no earplugs
      The idea of the pill is to be an absolute last scenario for those who are in a rut too deep to dig their way out of. To help get them out of it, do what else they can do in terms of lifestyle changes and then get off the medication in time. Rather than rely on a pill as you say.

      But if anyone can do that without the medication then all power to them!
       
      • Like Like x 1
      • Winner Winner x 1
    7. Michael1122

      Michael1122 Member

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      Unknown
      I was diagnosed with tinnitus back in March of 2020 when the coronavirus pandemic started. I think my tinnitus came from stress of the unknown and the loss of my job.
      I saw the ear doc, got all the hearing tests and an MRI and when everything came back normal, he said it was tinnitus. He also said there’s nothing to treat it and I’ll just have to get used to it and live with it and eventually it may disappear. Cut to August and I’m @ my regular doctor and he’s writing me a prescription for Lexapro and Xanax. Lexapro has been a savior to me! My tinnitus has been severely reduced, almost completely gone except for @ night when I try to lay on the ear that the tinnitus is in. If I do that, then I hear the clicking and have to sleep on the other ear. I take the Xanax only when I’m feeling anxious. I don’t know if the Lexapro is a cure for tinnitus but it’s really helped me!
       
      • Like Like x 1
      • Informative Informative x 1
    8. Lane

      Lane Member Hall of Fame

      Tinnitus Since:
      February, 2018
      Cause of Tinnitus:
      Single 25 mg. Dose of (Anticholinergic) Drug Promethazine
      @Michael1122 -- Congratulations on your improvements. Unfortunately, some people have negative reactions to taking Lexapro. The following is from this website: Tinnitus Can Be Terrible.

      "I developed screaming high-pitched tinnitus after taking Lexapro (escitalopram) for 10 days. I was given samples by a nurse practitioner (NP) without the drug information or leaflet that the pharmacy usually provides. I asked my NP if Lexapro was causing the tinnitus, and she said she had no other patients who had complained of this side effect. She told me to keep taking the drug. I did, and the tinnitus increased and went to both ears."​
       
    9. Michael1122

      Michael1122 Member

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      Unknown
      Yikes I didn’t know that about those side effects with Lexapro!
       

Share This Page

Loading...